On convexity of the Probabilistic Design Problem for quadratic stabilizability

Research output: Contribution to journalConference articlepeer-review

8 Scopus citations


This paper concentrates on a risk-adjusted version of the well known quadratic stabilization problem for uncertain linear systems. For a wide class of probability density functions and state equation structures for the uncertain parameters, the main result of this paper is as follows: With nominally determined quadratic Lyapunov function V(x) = xTPx, the set of controller gains Kε guaranteeing quadratic Lyapunov instability risk level 0≤ε≤1 or less is convex. Hence, this so-called Probabilistic Design Problem reduces to a convex program. One of the ramifications of this result involves the issue of high-gain control. It is demonstrated that for small values of the risk probability ε, the controller gains which are required can be much smaller than their counterpart obtained via classical robustness theory.

Original languageEnglish (US)
Pages (from-to)430-434
Number of pages5
JournalProceedings of the American Control Conference
StatePublished - 1999
EventProceedings of the 1999 American Control Conference (99ACC) - San Diego, CA, USA
Duration: Jun 2 1999Jun 4 1999

All Science Journal Classification (ASJC) codes

  • Electrical and Electronic Engineering


Dive into the research topics of 'On convexity of the Probabilistic Design Problem for quadratic stabilizability'. Together they form a unique fingerprint.

Cite this